MAUDE Adverse Event Report: TELEFLEX MEDICAL THORACIC TROCAR CATH 16FR SOFT; CATHETER, IRRIGATION

TELEFLEX MEDICAL THORACIC TROCAR CATH 16FR SOFT; CATHETER, IRRIGATION
Model Number IPN028472
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).From the pictures provided it was unable to confirm the failure mode reported as radiopaque markings not visible.It is necessary to receive the physical sample to perform a proper investigation, determine root cause, and implement corrective actions.A dimensional and functional inspection of the product involved in the complaint could not be conducted since the product was not returned.No additional test was performed.Verification of failure mode reported in the current manufacturing process could not be performed because the product was not being manufactured.The device history record of batch number 74d2000714 that belongs to material dtrc-16s has been reviewed and no issues or discrepancies were found which could potentially be related to this complaint.No non-conformance reports were originated for the lot in question that can be associated to the complaint reported.
 
Event or Problem Description
There is a complaint that the surgeon not being able to see the radiopaque markings on the dtrc-16s catheter.They have a lot for the dtrc-20s catheters that they have on the shelf, but not for the dtrc-16s.They would have to look into order history to see when the last order placed for dtrc-16s was to try and obtain the lot from that order.Additional information from medwatch report# (b)(4).The patient had 2 chest tubes placed, and neither had a radiopaque marking to verify its location in the chest.Physician arrived on a monday morning and my partner had already reviewed the films, noting that it appeared both chest tubes appeared to be outside the chest of this critically ill patient (as no radiopaque markings were seen over the lung fields).Physician reported they have never heard of a chest tube without radiopaque markings, but these teleflex tubes do not have them.It made physicians worry that this critically ill patient might be at high risk of rapid death due to tension pneumothorax; when physician heard that the chest tubes did not appear to be in the chest, the first thing physician did was to go and get equipment to put in new chest tubes - that would be the rate limiting step here.When physician then was getting ready to place them, physician inspected both tubes and found them buried to the hub, clearly in the chest and functioning.

Brand Name
THORACIC TROCAR CATH 16FR SOFT
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11243116
Report Number3003898360-2021-00025
Device Sequence Number11651719
Product Code GBX
UDI-Device Identifier14026704631534
UDI-Public14026704631534
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Model NumberIPN028472
Device Catalogue NumberDTRC-16S
Device Lot Number74D2000714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2021
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1